Allergy Community
Am I allergic to Cortisone????
About This Community:

This patient support community is for discussions relating to airbourne allergies, eye allergies, shots, anaphylaxis, asthma, children's allergies, hives, insect stings, rhinitis, sinuses, and allergies to drugs, foods, and pets.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Am I allergic to Cortisone????

I've had cortisone injections many times before. Today I went in for a cortisone shot for DeQuervains Tensynovitis (sp?)
The pain was severe not responding to pain meds. A few minutes after the injection that hand and arm started getting red blotches and itching...like hives. I thought of going back but I didn't want to be shunted to the ER for Benedryl so I just waited to see what happens. The hives dissipated within a half hour.
I've never had a reaction like this, in fact I never have any reactions to cortisone.  I'm scared because I have to go back in 2 weeks. I need anohter cort shot- for my hip (bursitis),  I'm a 56 yo female with pain issues. Has anyone ever heard of a cortisone allergy? Btw, the doctor did put some Lidocaine with it.
Related Discussions
6 Comments Post a Comment
Blank
Avatar_f_tn
Hi,

Allergic reactions and sensitivities may develop with any drug. I think you should have gone back to the ER/the doctor who ordered the injection, so that the cause could have been ascertained as to allergy and if yes, which component of the med gives, since these may have various components.

This may also be due to the lidocaine or any other preservative present. However, there are many causes for allergies and the cause in each specific case may need a seperate evaluation.

Hope this helped. let me know if you need more information.
Blank
545408_tn?1219876725
I will never get one of those again and have issues with needles since mine. I had it in my wrist and got an infection which was misdiagnosed several times as an allergic reaction. I knew something was wrong right away when the numbness did not go away. I too was to go back one week later and get another but did not. I remember I was on celebrex and broke out into hives and it was after I stopped taking these that it swelled and did not go away. I had an appointment with a specialist a few weeks later a specialist and after one look they knew it was infected. My hand was very swollen even the fingers and very painful. I was admitted to the hospital and had surgery and IV antibiotics for a week! Now I say I am allergic to celebrex and don't suggest cortisone shots. Jus hearing or saying it makes me cringe! This was over 5 years ago! Good Luck!
Blank
Avatar_m_tn
Wow, that was a terrible experience you had!  I have no allergy to  Celebrex or any NSAIDS- except some of them give me stomach problems - Celebrex is the easiest on my stomach.  Like I mentioned, I've had lots of cortisone injections - when you have bursitis in your shoulder the pain is horrible - you can't raise your arm. I have to get shots in my shoulders every year. The wrist pain is gone from DeQuervains, those cortisone shots were a godsend to me, but now I'm starting to getting worried because of this reaction. Thank you for your comment abount prayer, I'm living with pain for 30 years (started with fibro) and while I continue to pray I figure I also have to use the instruments God gives us on earth, namely medical care.
Blank
Avatar_f_tn
Hi,

Have you been any better since? Were you able to contact the the healthcare provider who delivered the injection in your body?

How is the allergy now? Has it been any better?

I would like to know more about what has happened to you since. Please keep me posted. Thanks and regards
Blank
Avatar_m_tn
Hi, I have a question too about cortisone shots. I got a cortisone shot to my left knee, more specifically to my IT band, this was last monday, its been almost a week since, the day after the injection was horrible, i developed severe pain over night, and it was really hard to bend the knee or walk, the pain has subsided little by little, but its still painful, specially when going up or down stairs, or when bending my knee. Is this normal, my doctor said its not an infection, its just because the shot was to the IT band and its a difficult area, but I need to address this problem soon, because I have soccer tryouts with a professional team in a week...
Thanks for your time..
Blank
Avatar_n_tn
I also had a cortisone injection in my knee this week. I had immediate relief from the knee pain. One day later I developed a fever of over 101. The is extreemly high for me because I usually run around 96. I also had a headache. I thought I had some sort of a flu. I do have SLE. Today I still have a low grade fever. I have had injections in the past and when I think about it, I believe I reacted the same way. I have been on Prednisone for many many years and recently have be weaning off. I also receive Benlysta once a month. Prior to the Benlysta I recieve Solumedrol IV. The only side effects is not being able to sleep that night. So I have taken steroids in the past. Could the injection be an allergic reaction?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Allergy Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Asthma & Allergy Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ
746512_tn?1388811180
Blank
Tammy2009
Calgary, AB
Avatar_f_tn
Blank
choo_choo
TX